File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Efficient mean estimation in log-normal linear models

TitleEfficient mean estimation in log-normal linear models
Authors
KeywordsMaximum likelihood
Mean squared error
Parametric bootstrap
Sediment discharge
Uniformly minimum variance unbiased
Issue Date2008
Citation
Journal of Statistical Planning and Inference, 2008, v. 138, n. 3, p. 552-567 How to Cite?
AbstractLog-normal linear models are widely used in applications, and many times it is of interest to predict the response variable or to estimate the mean of the response variable at the original scale for a new set of covariate values. In this paper we consider the problem of efficient estimation of the conditional mean of the response variable at the original scale for log-normal linear models. Several existing estimators are reviewed first, including the maximum likelihood (ML) estimator, the restricted ML (REML) estimator, the uniformly minimum variance unbiased (UMVU) estimator, and a bias-corrected REML estimator. We then propose two estimators that minimize the asymptotic mean squared error and the asymptotic bias, respectively. A parametric bootstrap procedure is also described to obtain confidence intervals for the proposed estimators. Both the new estimators and the bootstrap procedure are very easy to implement. Comparisons of the estimators using simulation studies suggest that our estimators perform better than the existing ones, and the bootstrap procedure yields confidence intervals with good coverage properties. A real application of estimating the mean sediment discharge is used to illustrate the methodology. © 2007 Elsevier B.V. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/219550
ISSN
2015 Impact Factor: 0.727
2015 SCImago Journal Rankings: 1.090

 

DC FieldValueLanguage
dc.contributor.authorShen, Haipeng-
dc.contributor.authorZhu, Zhengyuan-
dc.date.accessioned2015-09-23T02:57:22Z-
dc.date.available2015-09-23T02:57:22Z-
dc.date.issued2008-
dc.identifier.citationJournal of Statistical Planning and Inference, 2008, v. 138, n. 3, p. 552-567-
dc.identifier.issn0378-3758-
dc.identifier.urihttp://hdl.handle.net/10722/219550-
dc.description.abstractLog-normal linear models are widely used in applications, and many times it is of interest to predict the response variable or to estimate the mean of the response variable at the original scale for a new set of covariate values. In this paper we consider the problem of efficient estimation of the conditional mean of the response variable at the original scale for log-normal linear models. Several existing estimators are reviewed first, including the maximum likelihood (ML) estimator, the restricted ML (REML) estimator, the uniformly minimum variance unbiased (UMVU) estimator, and a bias-corrected REML estimator. We then propose two estimators that minimize the asymptotic mean squared error and the asymptotic bias, respectively. A parametric bootstrap procedure is also described to obtain confidence intervals for the proposed estimators. Both the new estimators and the bootstrap procedure are very easy to implement. Comparisons of the estimators using simulation studies suggest that our estimators perform better than the existing ones, and the bootstrap procedure yields confidence intervals with good coverage properties. A real application of estimating the mean sediment discharge is used to illustrate the methodology. © 2007 Elsevier B.V. All rights reserved.-
dc.languageeng-
dc.relation.ispartofJournal of Statistical Planning and Inference-
dc.subjectMaximum likelihood-
dc.subjectMean squared error-
dc.subjectParametric bootstrap-
dc.subjectSediment discharge-
dc.subjectUniformly minimum variance unbiased-
dc.titleEfficient mean estimation in log-normal linear models-
dc.typeArticle-
dc.description.natureLink_to_subscribed_fulltext-
dc.identifier.doi10.1016/j.jspi.2006.10.016-
dc.identifier.scopuseid_2-s2.0-36048933691-
dc.identifier.volume138-
dc.identifier.issue3-
dc.identifier.spage552-
dc.identifier.epage567-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats